August  2016, 10(3): 541-545. doi: 10.3934/amc.2016024

A note on Erdős-Ko-Rado sets of generators in Hermitian polar spaces

1. 

Justus-Liebig-Universität, Mathematisches Institut, Arndtstraβe 2, D-35392 Gieβen, Belgium

Received  May 2015 Revised  July 2015 Published  August 2016

The size of the largest Erdős-Ko-Rado set of generators in a finite classical polar space is known for all polar spaces except for $H(2d-1,q^2)$ when $d\ge 5$ is odd. We improve the known upper bound in this remaining case by using a variant of the famous Hoffman's bound.
Citation: Klaus Metsch. A note on Erdős-Ko-Rado sets of generators in Hermitian polar spaces. Advances in Mathematics of Communications, 2016, 10 (3) : 541-545. doi: 10.3934/amc.2016024
References:
[1]

A. E. Brouwer, A. M. Cohen and A. Neumaier, Distance-regular graphs, in Ergebnisse der Mathematik und ihrer Grenzgebiete, Springer, 1989. doi: 10.1007/978-3-642-74341-2.  Google Scholar

[2]

R. J. Elzinga and D. A. Gregory, Weighted matrix eigenvalue bounds on the independence number of a graph, Electr. J. Linear Algebra, 20 (2010), 468-489. doi: 10.13001/1081-3810.1388.  Google Scholar

[3]

C. D. Godsil and M. W. Newman, Eigenvalue bounds for independent sets, J. Combin. Theory Ser. B, 98 (2008), 721-734. doi: 10.1016/j.jctb.2007.10.007.  Google Scholar

[4]

F. Ihringer and K. Metsch, On the maximum size of Erdős-Ko-Rado sets in $H(2d+1, q^2)$, Des. Codes Cryptogr., 72 (2014), 311-316. doi: 10.1007/s10623-012-9765-4.  Google Scholar

[5]

C. J. Luz, A characterization of Delsarte's linear programming bound as a ratio bound, Linear Algebra Appl., 423 (2007), 99-108. doi: 10.1016/j.laa.2006.10.009.  Google Scholar

[6]

K. Metsch, An Erdős-Ko-Rado theorem for finite classical polar spaces,, J. Algebraic Combin., ().  doi: 10.1007/s10801-015-0637-7.  Google Scholar

[7]

V. Pepe, L. Storme and F. Vanhove, Theorems of Erdős-Ko-Rado type in polar spaces, J. Combin. Theory Ser. A, 118 (2011), 1291-1312. doi: 10.1016/j.jcta.2011.01.003.  Google Scholar

[8]

F. Vanhove, Incidence Geometry from an Algebraic Graph Theory Point of View, Ph.D thesis, Univ. Gent, Belgium, 2011. Google Scholar

show all references

References:
[1]

A. E. Brouwer, A. M. Cohen and A. Neumaier, Distance-regular graphs, in Ergebnisse der Mathematik und ihrer Grenzgebiete, Springer, 1989. doi: 10.1007/978-3-642-74341-2.  Google Scholar

[2]

R. J. Elzinga and D. A. Gregory, Weighted matrix eigenvalue bounds on the independence number of a graph, Electr. J. Linear Algebra, 20 (2010), 468-489. doi: 10.13001/1081-3810.1388.  Google Scholar

[3]

C. D. Godsil and M. W. Newman, Eigenvalue bounds for independent sets, J. Combin. Theory Ser. B, 98 (2008), 721-734. doi: 10.1016/j.jctb.2007.10.007.  Google Scholar

[4]

F. Ihringer and K. Metsch, On the maximum size of Erdős-Ko-Rado sets in $H(2d+1, q^2)$, Des. Codes Cryptogr., 72 (2014), 311-316. doi: 10.1007/s10623-012-9765-4.  Google Scholar

[5]

C. J. Luz, A characterization of Delsarte's linear programming bound as a ratio bound, Linear Algebra Appl., 423 (2007), 99-108. doi: 10.1016/j.laa.2006.10.009.  Google Scholar

[6]

K. Metsch, An Erdős-Ko-Rado theorem for finite classical polar spaces,, J. Algebraic Combin., ().  doi: 10.1007/s10801-015-0637-7.  Google Scholar

[7]

V. Pepe, L. Storme and F. Vanhove, Theorems of Erdős-Ko-Rado type in polar spaces, J. Combin. Theory Ser. A, 118 (2011), 1291-1312. doi: 10.1016/j.jcta.2011.01.003.  Google Scholar

[8]

F. Vanhove, Incidence Geometry from an Algebraic Graph Theory Point of View, Ph.D thesis, Univ. Gent, Belgium, 2011. Google Scholar

[1]

Artem Dudko. Computability of the Julia set. Nonrecurrent critical orbits. Discrete & Continuous Dynamical Systems, 2014, 34 (7) : 2751-2778. doi: 10.3934/dcds.2014.34.2751

[2]

Mostafa Mbekhta. Representation and approximation of the polar factor of an operator on a Hilbert space. Discrete & Continuous Dynamical Systems - S, 2021, 14 (8) : 3043-3054. doi: 10.3934/dcdss.2020463

[3]

Aaron Hoffman, Matt Holzer. Invasion fronts on graphs: The Fisher-KPP equation on homogeneous trees and Erdős-Réyni graphs. Discrete & Continuous Dynamical Systems - B, 2019, 24 (2) : 671-694. doi: 10.3934/dcdsb.2018202

[4]

Noam Presman, Simon Litsyn. Recursive descriptions of polar codes. Advances in Mathematics of Communications, 2017, 11 (1) : 1-65. doi: 10.3934/amc.2017001

[5]

Tran Ngoc Thang, Nguyen Thi Bach Kim. Outcome space algorithm for generalized multiplicative problems and optimization over the efficient set. Journal of Industrial & Management Optimization, 2016, 12 (4) : 1417-1433. doi: 10.3934/jimo.2016.12.1417

[6]

Zalman Balanov, I. Gaishun, V. Gorohovik, Wieslaw Krawcewicz, A. Lebedev. On mathematical contributions of Petr Petrovich Zabreĭko. Discrete & Continuous Dynamical Systems - S, 2013, 6 (4) : 837-860. doi: 10.3934/dcdss.2013.6.837

[7]

Chiu-Ya Lan, Huey-Er Lin, Shih-Hsien Yu. The Green's functions for the Broadwell Model in a half space problem. Networks & Heterogeneous Media, 2006, 1 (1) : 167-183. doi: 10.3934/nhm.2006.1.167

[8]

Nguyen Thi Bach Kim, Nguyen Canh Nam, Le Quang Thuy. An outcome space algorithm for minimizing the product of two convex functions over a convex set. Journal of Industrial & Management Optimization, 2013, 9 (1) : 243-253. doi: 10.3934/jimo.2013.9.243

[9]

Tiago Carvalho, Luiz Fernando Gonçalves. A flow on $ S^2 $ presenting the ball as its minimal set. Discrete & Continuous Dynamical Systems - B, 2021, 26 (8) : 4263-4280. doi: 10.3934/dcdsb.2020287

[10]

Min Ye, Alexander Barg. Polar codes for distributed hierarchical source coding. Advances in Mathematics of Communications, 2015, 9 (1) : 87-103. doi: 10.3934/amc.2015.9.87

[11]

Adrian Constantin, Darren G. Crowdy, Vikas S. Krishnamurthy, Miles H. Wheeler. Stuart-type polar vortices on a rotating sphere. Discrete & Continuous Dynamical Systems, 2021, 41 (1) : 201-215. doi: 10.3934/dcds.2020263

[12]

Yuri Kalinin, Volker Reitmann, Nayil Yumaguzin. Asymptotic behavior of Maxwell's equation in one-space dimension with thermal effect. Conference Publications, 2011, 2011 (Special) : 754-762. doi: 10.3934/proc.2011.2011.754

[13]

Anne-Sophie de Suzzoni. Consequences of the choice of a particular basis of $L^2(S^3)$ for the cubic wave equation on the sphere and the Euclidean space. Communications on Pure & Applied Analysis, 2014, 13 (3) : 991-1015. doi: 10.3934/cpaa.2014.13.991

[14]

Wen-ming He, Jun-zhi Cui. The estimate of the multi-scale homogenization method for Green's function on Sobolev space $W^{1,q}(\Omega)$. Communications on Pure & Applied Analysis, 2012, 11 (2) : 501-516. doi: 10.3934/cpaa.2012.11.501

[15]

Zhiming Li, Lin Shu. The metric entropy of random dynamical systems in a Hilbert space: Characterization of invariant measures satisfying Pesin's entropy formula. Discrete & Continuous Dynamical Systems, 2013, 33 (9) : 4123-4155. doi: 10.3934/dcds.2013.33.4123

[16]

Jun Zhang, Xinyue Fan. An efficient spectral method for the Helmholtz transmission eigenvalues in polar geometries. Discrete & Continuous Dynamical Systems - B, 2019, 24 (9) : 4799-4813. doi: 10.3934/dcdsb.2019031

[17]

Lan Wen. On the preperiodic set. Discrete & Continuous Dynamical Systems, 2000, 6 (1) : 237-241. doi: 10.3934/dcds.2000.6.237

[18]

François Berteloot, Tien-Cuong Dinh. The Mandelbrot set is the shadow of a Julia set. Discrete & Continuous Dynamical Systems, 2020, 40 (12) : 6611-6633. doi: 10.3934/dcds.2020262

[19]

Mohammed Al Horani, Angelo Favini. Inverse problems for singular differential-operator equations with higher order polar singularities. Discrete & Continuous Dynamical Systems - B, 2014, 19 (7) : 2159-2168. doi: 10.3934/dcdsb.2014.19.2159

[20]

James W. Cannon, Mark H. Meilstrup, Andreas Zastrow. The period set of a map from the Cantor set to itself. Discrete & Continuous Dynamical Systems, 2013, 33 (7) : 2667-2679. doi: 10.3934/dcds.2013.33.2667

2020 Impact Factor: 0.935

Metrics

  • PDF downloads (132)
  • HTML views (0)
  • Cited by (2)

Other articles
by authors

[Back to Top]